Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 74, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 12, 2018, 7:34 AM EDT for Defiance County, Henry County, Putnam County, Ohio. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2018, 7:34 AM EDT (11:34 UTC)
- Expired
- Aug 12, 2018, 7:56 AM EDT
- In force
- 22 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Defiance County, OH, Henry County, OH, Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 124 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 7:45 AM EDT | HAIL 1 | 2 N Ayersville, OH | MIXTURE OF PEA UP TO QUARTER SIZE HAIL REPORTED ON STANDLEY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 11.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1077 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886
WUUS53 KIWX 121134
SVRIWX
OHC039-069-137-121215-
/O.NEW.KIWX.SV.W.0074.180812T1134Z-180812T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
734 AM EDT SUN AUG 12 2018
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
North central Putnam County in west central Ohio...
Southeastern Defiance County in northwestern Ohio...
South central Henry County in northwestern Ohio...
* Until 815 AM EDT.
* At 734 AM EDT, a severe thunderstorm was located near Holgate, or
near Defiance, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Holgate, New Bavaria, North Creek, Pleasant Bend, Ayersville and
Standley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4112 8414 4114 8434 4116 8434 4130 8430
4130 8412
TIME...MOT...LOC 1134Z 359DEG 9KT 4125 8424
HAIL...1.00IN
WIND...60MPH
$$
Brown2 follow-up statements
297
WWUS53 KIWX 121147
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
747 AM EDT SUN AUG 12 2018
OHC039-069-137-121215-
/O.CON.KIWX.SV.W.0074.000000T0000Z-180812T1215Z/
Putnam OH-Defiance OH-Henry OH-
747 AM EDT SUN AUG 12 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EDT
FOR NORTH CENTRAL PUTNAM...SOUTHEASTERN DEFIANCE AND SOUTH CENTRAL
HENRY COUNTIES...
At 746 AM EDT, a severe thunderstorm was located near Holgate, or 7
miles southeast of Defiance, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
New Bavaria, North Creek, Pleasant Bend and Ayersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4112 8414 4114 8434 4116 8434 4126 8431
4125 8416
TIME...MOT...LOC 1146Z 359DEG 9KT 4122 8424
HAIL...1.00IN
WIND...60MPH
$$
Brown175
WWUS53 KIWX 121156
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
756 AM EDT SUN AUG 12 2018
OHC039-069-137-121206-
/O.CAN.KIWX.SV.W.0074.000000T0000Z-180812T1215Z/
Putnam OH-Defiance OH-Henry OH-
756 AM EDT SUN AUG 12 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PUTNAM...
SOUTHEASTERN DEFIANCE AND SOUTH CENTRAL HENRY COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 4112 8414 4114 8434 4116 8434 4126 8431
4125 8416
TIME...MOT...LOC 1155Z 359DEG 9KT 4119 8424
$$
BrownWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 6:59 AM EDT, 35 minutes earlier.
Area forecast discussion, Aug 12, 6:59 AM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 659 AM EDT Sun Aug 12 2018 .SYNOPSIS... Issued at 328 AM EDT Sun Aug 12 2018 Scattered storms are expected to develop today over northwest Ohio and then expand into northeast Indiana this afternoon as an upper low forms over Ohio. The storms will end this evening. An upper level ridge will then build into the region and be accompanied by dry and warmer weather with highs approaching 90 by Tuesday. && .SHORT TERM...(Today and Tonight) Issued at 328 AM EDT Sun Aug 12 2018 An upper low will develop over Ohio today at the base of a trof. Upper level jet support and disturbances embedded in the flow were supporting storms overnight over southeast Lower Michigan. The latest convective allowing models have reasonable agreement for further storm development later today over northwest Ohio expanding into northeast Indiana this afternoon. Have adjusted storm chances in this regard. One apparent hail producing cell overnight with a significant 60 DBZ core appeared to form and be sustained just east of the jet axis in the left exit region of the upper jet over southeast Lower Michigan. While widespread severe storms are not expected today, an isolated storm may become strong to severe as this region of the jet translates south. Otherwise, temperatures will be close to normal with highs 80 to 85. && .LONG TERM...(Monday through Saturday) Issued at 328 AM EDT Sun Aug 12 2018 An upper level ridge will build into the region Monday and be accompanied by dry and warmer weather with highs approaching 90 by Tuesday. Have increased storm chances during the middle of the week as the next system moves into the area. It looks like a good chance for widespread rainfall amounts of half an inch to an inch by late Thursday as precipitable water value rise close to 2 inches. Otherwise, late in the week looks mostly dry with highs around 80. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) Issued at 658 AM EDT Sun Aug 12 2018 Hi res models continue to show a small threat of a shower or storm near KFWA but again have left out for the time being with low confidence on coverage and chance of occurrence. Otherwise VFR conditions expected. Some of the models do indicate some HZ/BR potential overnight but not overly confident on this either so have left out. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Skipper SHORT TERM...Skipper LONG TERM...Skipper AVIATION...Fisher Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 12, 5:15 AM EDT, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 515 AM EDT Sun Aug 12 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-130915- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 515 AM EDT Sun Aug 12 2018 /415 AM CDT Sun Aug 12 2018/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Thunderstorms are expected to develop today over northwest Ohio and spread into northeast Indiana this afternoon. An isolated strong storm is possible, mainly late this afternoon and early this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are expected Wednesday and Thursday. Severe storms are not forecast, but locally heavy rain is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-130915- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 515 AM EDT Sun Aug 12 2018 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, Aug 12, 1:58 AM EDT, 5 hours 36 minutes before
Special Weather Statement National Weather Service Northern Indiana 158 AM EDT SUN AUG 12 2018 MIZ081-120645- Hillsdale- 158 AM EDT SUN AUG 12 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HILLSDALE COUNTY... At 157 AM EDT, a strong thunderstorm was located over Brooklyn, or 8 miles southeast of Vandercook Lake, moving southwest at 25 mph. Wind gusts up to 50 mph and dime size hail are possible with this storm. Locations impacted include... Hillsdale, Jerome, Somerset, Pittsford, North Adams, Prattville, Shadyside, Osseo and Somerset Center. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4174 8436 4185 8465 4207 8446 4207 8437 TIME...MOT...LOC 0557Z 027DEG 21KT 4209 8429 FISHER
Special weather statement, Aug 12, 6:19 AM EDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service Northern Indiana 619 AM EDT SUN AUG 12 2018 OHZ002-004-005-121100- Henry-Defiance-Fulton- 619 AM EDT SUN AUG 12 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DEFIANCE...HENRY AND SOUTHEASTERN FULTON COUNTIES... At 617 AM EDT, a strong thunderstorm was located near Liberty Center, or near Napoleon, moving south at 15 mph. Wind gusts to 30 mph are possible with this storm. Localized flooding can be expected with this storm given its slow movement. Locations impacted include... Napoleon, Wauseon, Liberty Center, Holgate, Hamler, Malinta, Florida, New Bavaria, Grelton, Gerald, Okolona, Elery and Standley. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4154 8422 4154 8398 4119 8392 4120 8428 TIME...MOT...LOC 1017Z 000DEG 14KT 4147 8410 FISHER
Special weather statement, Aug 12, 6:44 AM EDT, 50 minutes before
Special Weather Statement National Weather Service Northern Indiana 644 AM EDT SUN AUG 12 2018 OHZ004-005-121115- Henry-Defiance- 644 AM EDT SUN AUG 12 2018 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DEFIANCE AND CENTRAL HENRY COUNTIES... At 643 AM EDT, a strong thunderstorm was located over Napoleon, moving south at 20 mph. Wind gusts of 50 to 55 mph and half inch hail are possible with this storm. Torrential rain is likely occurring with this storm, with rainfall rates of over an inch per hour, which may cause localized ponding of water in low areas. Locations impacted include... Napoleon, Holgate, Hamler, Malinta, Florida, New Bavaria, Okolona, Elery, Ayersville and Standley. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4146 8421 4145 8405 4120 8400 4120 8430 TIME...MOT...LOC 1043Z 000DEG 17KT 4140 8416 FISHER
Special weather statement, Aug 12, 7:13 AM EDT, 21 minutes before
Special Weather Statement
National Weather Service Northern Indiana
713 AM EDT SUN AUG 12 2018
OHZ004-005-121145-
Henry-Defiance-
713 AM EDT SUN AUG 12 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DEFIANCE AND SOUTH
CENTRAL HENRY COUNTIES...
At 712 AM EDT, a strong thunderstorm was located near Holgate, or 7
miles southwest of Napoleon, moving south at 20 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Napoleon, Holgate, New Bavaria, Jewell, Okolona, Pleasant Bend,
Ayersville and Standley.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4117 8414 4116 8424 4117 8434 4121 8434
4121 8435 4139 8427 4138 8412
TIME...MOT...LOC 1112Z 006DEG 16KT 4131 8422
BrownThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:19 AM EDT | Special Weather Statement | IWX | Henry | 41 min |
| Aug 12, 6:44 AM EDT | Special Weather Statement | IWX | Henry | 31 min |
| Aug 12, 7:13 AM EDT | Special Weather Statement | IWX | Henry | 32 min |
| Aug 12, 8:06 AM EDT | Special Weather Statement | IWX | Paulding | 24 min |
| Aug 12, 8:20 AM EDT | Special Weather Statement | IWX | Paulding | 25 min |
| Aug 12, 8:36 AM EDT | Special Weather Statement | IWX | Paulding | 24 min |
| Aug 12, 9:18 AM EDT | Special Weather Statement | IWX | Van Wert | 27 min |
| Aug 12, 9:43 AM EDT | Special Weather Statement | IWX | Van Wert | 32 min |
| Aug 12, 10:10 AM EDT | Special Weather Statement | IWX | Van Wert | 35 min |
| Aug 12, 10:36 AM EDT | Special Weather Statement | IWX | Van Wert | 24 min |
| Aug 12, 10:56 AM EDT | Special Weather Statement | IWX | Van Wert | 34 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.